Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 9, 2012, 7:34 AM CDT for Sumner County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 7:34 AM CDT (12:34 UTC)
- Expired
- Aug 9, 2012, 8:00 AM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
County Sumner County, TN
The radar
The Nashville radar (KOHX), 37 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2387 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
304
WWUS84 KOHX 091234
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
734 AM CDT THU AUG 9 2012
TNZ007-008-027-091300-
DAVIDSON-ROBERTSON-SUMNER-
734 AM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...ROBERTSON AND SUMNER
COUNTIES...
AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENBRIER...OR 7 MILES SOUTHEAST OF
SPRINGFIELD...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3658 8636 3631 8677 3644 8693 3666 8672
3666 8659 3664 8657 3666 8652 3666 8646
$$
04What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 9, 7:03 AM CDT, 31 minutes earlier.
Area forecast discussion, Aug 9, 7:03 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 703 AM CDT THU AUG 9 2012 .UPDATE...AVIATION. && .AVIATION...12Z TAFS. H5 TROF WL DROP SOUTH OVER THE REGION TDAY WITH SCT RW/TRW. BKN CU WL DEVELOP W/CHANCE OF STRONG TO SVR STORMS AFTN-EARLY EVE AT THE TERMINALS...MAINLY MVFR COND. TNGT...A LINE OF STORMS POSSIBLE WITH COLD FRONT. TIMING LOOKS TO BE AROUND 06Z KCKV...09Z KBNA AND BY 12Z KCSV. && .PREV DISCUSSION... /ISSUED 340 AM CDT THU AUG 9 2012/ DISCUSSION...FRONTAL SYSTEM STILL WELL NORTH OF THE AREA OVER THE PLAINS. IT SHOULD DROP QUICKLY SWD TDA TO A SRN IN TO ARKLATEX POSITION BY 7 PM TONIGHT. RAIN CHANCES WILL INCREASE QUICKLY OVER THE AREA AHEAD OF THE FRONT. FRONT PLOWS INTO THE MIDSTATE LATE TONIGHT AND IS EXPECTED TO BE AT OR JUST EAST OF CSV BY NOON FRI. WE EXPECT SCATTERED TO NUMEROUS TSTMS AHEAD OF THE FRONT...SOME TSTMS COULD BE SEVERE WITH DAMAGING WINDS...MAINLY FROM LATE AFTN THROUGH MIDNIGHT. POPS BEGIN TO DIMINISH FRI AFTN AS THE FRONT PULLS FURTHER EAST AND WILL END IN THE PLATEAU FRI EVE. GENERALLY DRY CONDITIONS AS THE SFC RIDGE OCCUPIES THE AREA. AFTN HIGH TEMPS FROM 80 TO 85 WITH LOWS IN THE UPPER 50S TO LOWER 60S. THOUGHT THE AFTN MOS TEMP GUIDANCE WAS A COUPLE DEGREES TOO LOW FOR THE MIDDLE OF AUG WITH ONLY A FEW CLOUDS ALOFT. BOTH THE ECM AND GFS BRING IN A 2ND...WEAKER...FRONT LATE MON NGT WITH RAIN CHANCES EXPECTED IN THE WEST ON MON AFTN AND OVER THE AREA FOR MON NGT AND TUE. OF COURSE...THIS IS ONLY 20 PCT POPS. THE 20 POPS ARE EXTENDED THROUGH THU AS OTHER WEAK WAVES ALOFT MOVE ACROSS THE AREA. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Aug 9, 5:30 AM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU AUG 9 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-101030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 530 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. SCATTERED STORMS ARE EXPECTED TODAY. A COLD FRONT IS EXPECTED TO PUSH INTO THE REGION TONIGHT...WITH A LINE OF STORMS POSSIBLE. SOME STORMS MAY BE SEVERE BOTH TODAY AND TONIGHT...WITH DAMAGING WINDS...HAIL...HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Special weather statement, Aug 9, 7:34 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
734 AM CDT THU AUG 9 2012
TNZ007-008-027-091300-
DAVIDSON-ROBERTSON-SUMNER-
734 AM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...ROBERTSON AND SUMNER
COUNTIES...
AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENBRIER...OR 7 MILES SOUTHEAST OF
SPRINGFIELD...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3658 8636 3631 8677 3644 8693 3666 8672
3666 8659 3664 8657 3666 8652 3666 8646
04The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:29 AM CDT | Areal Flood Advisory | OHX | Robertson, Sumner | 3 hr |
| Aug 9, 9:12 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 33 min |
| Aug 9, 9:19 AM CDT | Special Weather Statement | OHX | Robertson, Sumner | 86 min |
| Aug 9, 9:45 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 15 min |
| Aug 9, 9:58 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 17 min |
| Aug 9, 10:13 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 17 min |
| Aug 9, 11:29 AM CDT | Special Weather Statement | OHX | Putnam, Van Buren, White | 61 min |
| Aug 9, 11:34 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 26 min |
| Aug 9, 11:38 AM CDT | Special Weather Statement | OHX | Coffee | 37 min |
| Aug 9, 11:48 AM CDT | Flash Flood Warning | OHX | Coffee | 2 hr |
| Aug 9, 11:56 AM CDT | Flash Flood Warning | OHX | Putnam, Van Buren, White | 3 hr |
| Aug 9, 12:23 PM CDT | Flash Flood Warning | OHX | Cumberland | 3 hr |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.